Florida, 2005

Hail and Damaging Wind in Florida, June 19, 2005

June 19, 2005 · NWS MLB · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 19, 12:35 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Jun 19, 12:35 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
135 PM EDT SUN JUN 19 2005

.DISCUSSION...

TONIGHT...VORTICITY MAX ASSOCIATED WITH TROUGH MOVING ACROSS THE
SOUTHEAST AND FLORIDA AND LARGE SCALE LIFT DUE TO RIGHT REAR
QUADRANT OF A 250MB JET MAX MOVING OVERHEAD SHOULD ENHANCE
CONVECTIVE DEVELOPMENT FIRST PART OF TONIGHT. LATEST NAM80/ETA80
TEMP FORECAST FIELD SHOWED -8C TO -9C AIR MASS AT 500MB WHICH WOULD
SUPPORT AT LEAST SMALL HAIL FROM THE STRONGER AND DEEPER CONVECTIVE
STORMS THAT MAY LINGER OVER FROM AFTERNOON CONVECTION. LATE
AFTERNOON SEA BREEZES CONTINUING INTO EVENING HOURS ALONG THE
IMMEDIATE COAST AND INTERACTING WITH THE WESTERLY FLOW SHOULD KEEP
SOME STORMS LINGERING INTO THE EVENING HOURS BEFORE THEY DISSIPATE
AS A PARCEL OF WEAK NEG VORTICITY MOVES ACROSS AND THE ATMOSPHERE
LOSES ITS DAYTIME INSTABILITY DUE TO HEATING. NAM80 INDICATES
WEAKENING SURFACE BOUNDARY PUSHING DOWN THE PENINSULA OVERNIGHT WITH
WINDS SHIFTING TO AN ONSHORE DIRECTION BEHIND THE BOUNDARY. MAV AND
MET MOS POPS ARE VERY CLOSE FOR TONIGHT THEREFORE DO NOT THINK ILL
STRAY TOO FAR FROM THEM FOR EVENING PRECIP THEN BACK DOWN AFTER
MIDNIGHT. LIGHT ONSHORE FLOW ALONG THE COAST AFTER MIDNIGHT AS
BOUNDARY PUSHES DOWN THE PENINSULA WITH DRAINAGE FLOW TOWARD SUNRISE
AND LIGHT NORTHERLY WINDS OVER THE INTERIOR. OVERNIGHT LOWS SHOULD
NOT STRAY FAR...IF ANY AT ALL...FROM LAST NIGHTS LOWS.

MON-THURS...AS HAS BEEN THE CASE OF LATE...THE 12Z GFS CONTINUES TO
SUFFER FROM CONVECTIVE FEEDBACK LEADING TO SPURIOUS LOW DEVELOPMENT.
WILL THEREFORE FOLLOW CLOSER TO THE NAM SOLUTION...AT LEAST THROUGH
THE EARLY PART OF THE WEEK. STRENGTHENING UPPER LEVEL JET WILL
ADVECT MOISTURE NORTHWARD FROM NW CARIBBEAN OVER THE NEXT COUPLE OF
DAYS. HIGHEST POPS IN EC FL WILL OCCUR OVER THE SOUTHERN SECTIONS...
ESPECIALLY ON MONDAY WITH OLD BOUNDARY INVIC AND HIGHER PWAT AIR
ADVECTING INTO REGION. LOWER POPS HEADING NORTH MON DUE TO SOME
LINGERING LOWER PWAT AIR BEHIND WEAK FRONTAL BOUNDARY...THEN AIR
MASS WILL GRADUALLY MOISTEN NORTHWARD TUESDAY. CONFIDENCE NOT TOO
HIGH HEADING OUT IN TIME...AS THE MEDIUM RANGE GUIDANCE HAS BEEN
INCONSISTENT AND 12Z NAM IS NOW INDICATING SOME LINGERING MID LEVEL
TROFFINESS INTO FRIDAY. WILL KEEP ZONES SPLIT TO INDICATE HIGHER POP
VALUES SOUTH THAN NORTH THROUGH MID WEEK...THEN CONTINUE A TREND
TOWARD CLIMO NORMS FOR LATTER PART OF THE WEEK.

&&

.MARINE...MAIN CONCERN TO BOATERS AGAIN STORMS MOVING OFFSHORE FROM
THE MAINLAND DURING THE LATE AFTN AND EVENING HOURS. WINDS AND SEAS
RELATIVELY LOW OUTSIDE THUNDERSTORMS NEXT SEVERAL DAYS.

&&

.AVIATION...EVENING STORMS WILL PRODUCE IFR/MVFR CONDITIONS ALONG
THE COAST WITH SURFACE WIND GUSTS TO AROUND 35 KNOTS AND POSSIBLY
SOME HAIL NEAR THE STRONGER CELLS. VFR CONDITIONS AFTER MIDNIGHT
WITH LOCAL MVFR FOG TOWARD SUNRISE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  87  72  88 /  20  30  30  40
MCO  72  90  72  89 /  20  30  30  40
MLB  73  89  72  89 /  30  40  40  50
VRB  73  89  72  90 /  30  50  50  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WIMMER
LONG TERM....GLITTO
Hazardous weather outlook, Jun 19, 5:15 AM EST, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL
615 AM EDT SUN JUN 19 2005

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
192000-
COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE-
COCOA BEACH TO JUPITER INLET OUT TO 20 NM-
FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE-
FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER-
INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE-
615 AM EDT SUN JUN 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORM IMPACT...
SUFFICIENT MOISTURE AND INSTABILITY COMBINED WITH THE PRESENCE OF
AN UPPER LEVEL TROUGH CENTERED JUST NORTH OF THE STATE WILL
PRODUCE SCATTERED SHOWERS AND LIGHTNING STORMS ACROSS MOST OF EAST
CENTRAL FLORIDA...WITH COVERAGE EXPECTED TO BE A BIT HIGHER NEAR
LAKE OKEECHOBEE. WITH THE UPPER LEVELS BEING A BIT COOLER AND
DRIER THAN NORMAL...A FEW STRONG TO MARGINALLY SEVERE STORMS ARE
POSSIBLE WITH FREQUENT TO EXCESSIVE LIGHTNING...HAIL AND WIND
GUSTS OF 50 TO 60 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE...
MAINLY EAST OF THE SAINT JOHNS RIVER AS LIGHT WESTERLY WINDS WILL
PREVENT THE EAST COAST SEA BREEZE FROM PUSHING INLAND MUCH FARTHER
THAN THAT.

...FLOOD IMPACT...
LOCAL RAINFALL AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE IN
THE MORE INTENSE STORMS TODAY...WITH THE GREATEST THREAT ALONG AND
WEST OF THE SAINT JOHNS RIVER.

...MARINE THUNDERSTORM GUST IMPACT...
MARINERS SHOULD BE ON THE LOOKOUT FOR LIGHTNING STORMS APPROACHING
FROM THE WEST AT 15 TO 20 MPH THIS AFTERNOON. WIND GUSTS OF 35
KNOTS OR HIGHER...HAIL AND EVEN AN ISOLATED WATERSPOUT WILL BE
POSSIBLE AS THE MORE INTENSE STORMS MOVE OFFSHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED SHOWERS AND LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON.
COVERAGE AND INTENSITY OF STORMS IS EXPECTED TO BE HIGHEST MONDAY
AND TUESDAY...AND MAINLY ACROSS THE SOUTHERN COUNTIES AS MOISTURE
WILL REMAIN HIGHEST THERE. FROM WEDNESDAY ONWARD...HIGH PRESSURE IN
THE MID TO UPPER LEVELS OF THE ATMOSPHERE WILL GRADUALLY BUILD OVER
THE REGION...LIMITING STORM COVERAGE AND STRENGTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

CRISTALDI

The radar

The Melbourne radar (KMLB), 82 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Orange

When
June 19, 1:50 PM EST
Where
Orange County, Edgewood
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
28.500, -81.367

Thunderstorm Wind, Brevard

When
June 19, 2:59 PM EST
Where
Brevard County, Port St John
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
28.467, -80.767

Strong thundestorm winds blew down a large oak tree in Port St. Johns.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461601, 5461602.